Alert archive / Minnesota / Beach Hazards Statements in 2025
Beach Hazards Statement 7, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 26, 2025, 3:56 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It took effect at Jun 26, 2025, 6:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2025, 3:56 AM CDT (08:56 UTC)
- In effect from
- Jun 26, 2025, 6:00 AM CDT
- Expired
- Jun 26, 2025, 10:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987 WHUS43 KDLH 260856 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 356 AM CDT Thu Jun 26 2025 MNZ037-WIZ001-270300- /O.NEW.KDLH.BH.S.0007.250626T1100Z-250627T0300Z/ Carlton and South St. Louis-Douglas- 356 AM CDT Thu Jun 26 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * WHERE...Minnesota Park Point and Wisconsin Point Beaches. * WHEN...Through this evening. * IMPACTS...High wave action can make swimming difficult on days such as this. Incoming waves in rapid succession can tire even an experienced swimmer quickly. Rip currents can usher you away from land. To avoid being swept away, swim parallel to the shore to exit a rip current.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 26, 3:48 AM CDT, 8 minutes earlier. Its key messages:
- Additional rain mainly in northwest Wisconsin today. Localized flooding is possible with 1-2" of rain, mainly around Price County.
- Strong to severe thunderstorms are possible late Friday night through Sunday evening.
- Hot and humid weather is expected this weekend.
Area forecast discussion, Jun 26, 3:48 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
348 AM CDT Thu Jun 26 2025
.KEY MESSAGES...
- Additional rain mainly in northwest Wisconsin today. Localized
flooding is possible with 1-2" of rain, mainly around Price
County.
- Strong to severe thunderstorms are possible late Friday night
through Sunday evening.
- Hot and humid weather is expected this weekend.
&&
.DISCUSSION...
Issued at 343 AM CDT Thu Jun 26 2025
A nice break from the rain is happening this morning. Cloudy
skies persist in northwest Wisconsin and into east-central
Minnesota with some areas of fog. There are patches of clear
skies further north.
Rain Today and Tonight:
Another round of rain is expected today as an upper-level trough
passes through and deepens a low pressure system over Wisconsin
through tonight. There are pretty consistent signals that the
heaviest rainfall amounts over our region will be in northwest
Wisconsin, particularly over and in the vicinity of Price
county. Ensemble amounts vary a little bit, but generally hover
in the 1-2" range with some higher amounts to 3" possible
locally. Flooding chances are on the low end given the nice
break from rain we had from the first round. Similar to the
first round, this will be largely a steady rain, allowing enough
time in most places for efficient-enough runoff. Still,
persistent areas of rain could lead to some localized flooding
(~10-20% chance). All-in-all, it should be another rainy day
with largely minimal impacts.
On the Minnesota side, showers are possible, but are not
expected to last all day, nor amount to appreciable rainfall
amounts (maybe up to a quarter inch at best). Temperatures
should be warmer (70s) in northern Minnesota with some filtered
sunshine possible.
A nice break in the action with some afternoon sunshine is in
the forecast for Friday with brief high pressure, upper-level
ridging, and flow becoming southerly and starting a warming
trend that's expected into the weekend.
Hot/Humid this weekend with strong to severe thunderstorms
possible:
The forecast is still pretty well on track for some strong to
severe thunderstorms to develop this weekend with southerly flow
pumping in plenty of warm and moist air. An initial short wave
and a strengthening low-level jet across the Dakotas Friday
evening/night may prompt an MCS to develop, and if it does, it
may move its way east into our region by late Friday night into
early Saturday morning. Some severe storms (containing low-end
severe wind/hail) will be possible (~5% chance). It looks like
these will largely fall apart as they move into our region
during the morning.
As we go into Saturday afternoon, instability will be on the
increase (MUCAPE rising to ~2-3 kJ/kg into late Saturday
afternoon/night) with ~30-40 kt of 0-6 km shear. The question
will be how soon a cap can bust for storms to develop given the
potential for morning convection, which may keep things stable
perhaps well into the afternoon. The best synoptic forcing may
be displaced over the Dakotas/Minnesota border with a weak
occluded front may be. But with all that said, if the cap can be
busted, soundings initially look favorable for all hazards;
large hail and damaging winds being the main threats, but with a
tornado or two not out of the question. As is often the case,
this could start with some discrete convection, then become a
bit more organized into Saturday evening/night, but there's
still a lot of unknowns about how everything will come together.
On Sunday, a cold front passing through will probably trigger
another round of thunderstorms, possibly strong to severe, with
northwest Wisconsin being the most likely place to be affected.
With the front passing through, this looks like it would be
mostly a hail/wind situation than anything else, but it's really
too soon to be very precise about the nitty-gritty details.
With the storm talk out of the way, the southerly flow is still
expected to bring hot and humid temperatures to the Northland
both Saturday and Sunday. At this point, it's looking slightly
less favorable that widespread Heat Advisories will be needed,
with some of that uncertainty owing to aforementioned storm
potential, which could cool things off a bit. Still, heat
indices approaching or hitting 90 degrees with highs in the 80s
and dew points in the 60s to low 70s will lead to some
unpleasant conditions for those sensitive to or generally
disliking hot weather.
Early next week:
We had previously been advertising mainly quiet weather, but at
least on Monday, there is potential for a trough to pass through
with west to northwest flow. This could lead to some
wraparound-style showers and perhaps storms (most likely non-
severe). Tuesday may be quieter, but then perhaps a cold front
going into Wednesday to keep things interesting. In general,
temperatures are looking to be around to a bit above average
early to mid-week.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1244 AM CDT Thu Jun 26 2025
A break from precipitation for the most part until mid-morning,
but expect low clouds to be on the increase from south to north
along with some MVFR fog. At BRD/HYR, expect ongoing MVFR
conditions to persist with ceilings falling to IFR at times
through the period. More of a gradual decline in ceilings at
DLH/HIB as clouds slowly spread back north through the day along
with another round of light to moderate rain which will mainly
affect HYR and clipping BRD/DLH starting around mid-morning.
Expect some breezy conditions with east to northeast winds
gusting to 15-20 kt at times through the period. Around 40-50%
probabilities for more MVFR visibilities redeveloping after rain
passes Thursday evening as fog redevelops, especially at
DLH/HYR with some moisture enhancement from Lake Superior.
&&
.MARINE /FOR NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR/...
Issued at 343 AM CDT Thu Jun 26 2025
Expect east-northeast winds to steadily increase this morning
and settle to gusts in the 20-25 kt range late this morning
through early this evening. Wave heights up to 4 ft are expected
as well. Small Craft Advisories have been issued from Taconite
Harbor into the Twin Ports and along the South Shore. There may
be some places that fall just short of Small Craft Advisory
conditions (perhaps with winds topping out around 20 kt and
waves just below 4 ft), but most places should see the 25 kt
wind gusts and waves to around 4 ft at times. Expect some rain
this afternoon and evening as well. There is a 20-40% chance for
some areas of dense fog later tonight into early Friday
morning along the South Shore into the Twin Ports. Winds
gradually become light on Friday from the northeast, becoming
variable Friday night.
For the open water discussion, refer to the NWS Marquette Area
Forecast Discussion at weather.gov/mqt.
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
MARINE...Small Craft Advisory from 10 AM this morning to 10 PM CDT this
evening for LSZ142-146>148-150.
Small Craft Advisory until 10 PM CDT this evening for
LSZ143>145.
&&
DISCUSSION...JDS
AVIATION...JDS
MARINE...JDSHazardous weather outlook, Jun 25, 3:16 PM CDT, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 316 PM CDT Wed Jun 25 2025 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-262030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 316 PM CDT Wed Jun 25 2025 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Showers and thunderstorms may produce heavy rainfall today into tonight. There is a 15 to 25 percent chance for minor flooding this evening into tonight for eastern Pine County into northwest Wisconsin. Never drive across flooded roadways. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms continue on Thursday into Thursday night. The potential for heavy rainfall continues in Pine County into northwest Wisconsin where there is a 15 to 25 percent chance for minor flooding. Strong onshore winds could lead to a high risk for rip currents on Thursday. A Beach Hazard Statement will likely be needed for the beaches of Minnesota and Wisconsin Points. Showers and thunderstorms return Friday night into Sunday. Thunderstorms late Friday night into early Saturday morning could become strong to severe, with large hail as the primary threat. An additional round of storms on Saturday into Sunday could also become strong to severe. Hot and humid conditions return this weekend, with heat index values reaching into the mid 80s to mid 90s. Heat Advisories may be needed for some locations. .SPOTTER INFORMATION STATEMENT... Skywarn spotters are requested to provide reports of rainfall and flooding tonight through Thursday. LSZ121-140>148-150-262030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 316 PM CDT Wed Jun 25 2025 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Northeast winds on Thursday with gusts of 20 to 25 knots and waves to around 4 feet could lead to hazardous conditions for smaller vessels for portions of the North Shore and the southwestern arm of Lake Superior. Unruh More information may be obtained at the following web address: http://www.weather.gov/duluth
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:41 AM CDT | Small Craft Advisory | DLH | 31 hr |
Nearby
Beach Hazards Statements in Minnesota, 2025Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.